Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jan 10, 2008, 10:41 AM CST for Claiborne County, Jefferson County, Mississippi. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2008, 10:41 AM CST (16:41 UTC)
- Expired
- Jan 10, 2008, 11:30 AM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Claiborne County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 108 km from the middle of the area, began a volume at 16:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 11:00 AM CST | HAIL 1 | 7 Nnw Port Gibson, MS | PENNY TO QUARTER SIZED HAIL JUST NE OF THE MILITARY PARK. |
| Jan 10, 11:09 AM CST | FUNNEL CLOUD | Grand Gulf, MS | OBSERVED BY A GRAND GULF NUCLEAR POWER PLANT EMPLOYEE |
| Jan 10, 11:25 AM CST | TORNADO 1 | 1 Se Rocky Springs, MS | TORNADO OCCURRED IN A VERY RURAL AREA WITH ONLY TREE DAMAGE OBSERVED. WHERE THE TORNADO CROSSED HUNT ROAD...TREE DAMAGE WAS SIGNIFICANT...WITH HUNDREDS OF TREES SNAPPED AND UPROOTED. PATH LENGTH OF 4 MILES...MAX WIDTH OF 250 YD...AND MAX WINDS OF 105 MPH. |
| Jan 10, 11:26 AM CST | TSTM WND DMG | 7 N Hermanville, MS | SEVERAL TREES WERE REPORTED DOWN NEAR ROCKY SPRINGS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 7:46 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 592 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 101641
TORJAN
MSC021-063-101730-
/O.NEW.KJAN.TO.W.0006.080110T1641Z-080110T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1041 AM CST THU JAN 10 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
NORTHERN JEFFERSON COUNTY IN SOUTHWEST MISSISSIPPI...
* UNTIL 1130 AM CST
* AT 1041 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
TORNADO 12 MILES WEST OF ALCORN...OR ABOUT 21 MILES NORTHEAST OF
FERRIDAY...MOVING EAST AT 45 MPH.
* THE TORNADO WILL BE NEAR...
ALCORN BY 1055 AM CST...
PORT GIBSON BY 1105 AM CST...
HERMANVILLE BY 1115 AM CST...
ROCKY SPRINGS BY 1120 AM CST...
6 MILES SOUTH OF REGANTON BY 1130 AM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3186 9133 3182 9125 3187 9127 3199 9116
3203 9106 3205 9109 3205 9112 3209 9092
3212 9091 3217 9073 3194 9071 3179 9075
3177 9137
TIME...MOT...LOC 1641Z 250DEG 41KT 3188 9132
$$
OLB2 follow-up statements
000
WWUS54 KJAN 101650
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CST THU JAN 10 2008
LAC107-MSC021-063-101730-
/O.CON.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
TENSAS LA-JEFFERSON MS-CLAIBORNE MS-
1049 AM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
CLAIBORNE AND NORTHERN JEFFERSON COUNTIES...AND SOUTHERN TENSAS
PARISH...
AT 1049 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO NEAR ST. JOSEPH AND MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
ALCORN BY 1055 AM CST...
PORT GIBSON BY 1105 AM CST...
HERMANVILLE BY 1115 AM CST...
ROCKY SPRINGS BY 1120 AM CST...
6 MILES SOUTH OF REGANTON BY 1130 AM CST...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3186 9133 3182 9125 3187 9127 3199 9116
3203 9106 3205 9109 3205 9112 3209 9092
3212 9091 3217 9073 3194 9071 3179 9075
3177 9137
TIME...MOT...LOC 1649Z 250DEG 41KT 3191 9122
$$
OLB000
WWUS54 KJAN 101705
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU JAN 10 2008
LAC107-MSC063-101714-
/O.CAN.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
TENSAS LA-JEFFERSON MS-
1104 AM CST THU JAN 10 2008
...THE TORNADO WARNING FOR NORTHERN JEFFERSON COUNTY...AND SOUTHERN
TENSAS PARISH IS CANCELLED...
LAT...LON 3186 9091 3188 9122 3198 9115 3203 9106
3205 9109 3209 9092 3212 9091 3217 9073
3193 9071 3180 9075
TIME...MOT...LOC 1704Z 250DEG 41KT 3197 9103
$$
MSC021-101730-
/O.CON.KJAN.TO.W.0006.000000T0000Z-080110T1730Z/
CLAIBORNE MS-
1104 AM CST THU JAN 10 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1130 AM CST FOR
CLAIBORNE COUNTY...
AT 1104 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A TORNADO. THIS TORNADO WAS LOCATED NEAR PORT GIBSON...OR
ABOUT 28 MILES SOUTHWEST OF VICKSBURG...MOVING EAST AT 45 MPH.
THE TORNADO WILL BE NEAR...
8 MILES NORTH OF PATTISON BY 1110 AM CST...
HERMANVILLE BY 1115 AM CST...
ROCKY SPRINGS BY 1120 AM CST...
6 MILES SOUTH OF REGANTON BY 1130 AM CST...
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3186 9091 3188 9122 3198 9115 3203 9106
3205 9109 3209 9092 3212 9091 3217 9073
3193 9071 3180 9075
TIME...MOT...LOC 1704Z 250DEG 41KT 3197 9103
$$
OLBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jan 10, 7:58 AM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 10, 7:58 AM CST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 758 AM CST THU JAN 10 2008 .DISCUSSION...UPDATED ZONES AND GRIDS CURRENTLY BEING SENT OUT FOR TORNADO WATCH 16. THIS WATCH INCLUDES MOST OF OUR CWA TILL 4PM. /CAB/ && .PREV DISCUSSION...DID A QUICK UPDATE MAINLY TO ADJUST TEMPERATURES ACROSS MOST OF THE AREA THIS MORNING. TEMPERATURES HAVE BEEN RISING VERY QUICKLY THIS MORNING...WITH THE TEMPERATURE AT KJAN AT 67 DEGREES AS OF 6 AM THIS MORNING. OTHER SITES AROUND THE AREA ARE ALL ALREADY IN THE LOWER TO MIDDLE 60S THIS MORNING AS WELL. WENT AHEAD AND ADJUSTED HIGH TEMPERATURES UP A FEW DEGREES AS A RESULT AND ADJUSTED HOURLY TEMP GRIDS ACCORDINGLY. IN ADDITION...WENT AHEAD AND BUMPED DEWPOINTS UP AS WELL ACROSS MOST OF THE CWFA...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR. THESE VALUES ARE SEEING THE LOWER 60S...WITH MIDDLE 60S IN THE SOUTHEAST ALREADY THIS MORNING...AND ARE EXPECTED TO INCREASE A TAD BIT MORE BEFORE THINGS GET STARTED. THE SURFACE LOW IS NOW CENTERED OVER SOUTHEASTERN KS WITH THE FRONT TRAILING SOUTH DOWN NEAR DALLAS. A FEW OF THE LATEST MODELS ARE NOW SLOWING THIS SYSTEM A BIT FOR BRINGING IT ACROSS THE AREA. THIS WILL HAVE TO BE WATCHED. BY SLOWING THIS SYSTEM...THIS COULD INCREASE THE RISK FOR SEVERE WEATHER ACROSS THE CWFA...AS WELL AS INCREASE THE RISK AREA FURTHER WEST. THIS TREND IS ALSO HINTED BY RADAR TRENDS THIS MORNING AS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED A LITTLE FURTHER WEST THAN EXPECTED. THIS CHANGE WILL HAVE TO BE MONITORED AS HAZARD PRODUCTS MAY NEED TO BE UPDATED. OTHERWISE...DID NOT REALLY MAKE ANY OTHER CHANGES TO THE GOING FORECAST AT THIS TIME. UPDATED PRODUCTS WILL BE SENT AND POSTED TO THE WEB SHORTLY. ISSUED AT 338 AM... PREVIOUS DISCUSSION...SHORT TERM(TODAY THROUGH FRIDAY) AN ACTIVE DAY IS EXPECTED ACROSS THE ARKLAMISS REGION TODAY. SURFACE ANALYSIS THIS MORNING SHOWS THE SURFACE LOW CENTERED OVER SOUTHERN KS WITH THE TRAILING COLD FRONT STRETCHING DOWN INTO NORTHERN TX. THE STALLED BOUNDARY IS LOCATED JUST NORTH OF THE GULF COAST...AND IS GRADUALLY SHIFTING NORTH AS A WARM FRONT THIS MORNING. WATER VAPOR IMAGERY SHOWS THE SHORTWAVE LOCATED OVER THE TX PANHANDLE AREA AND MOVING TO THE EAST. MODELS ARE COMING INTO DECENT AGREEMENT WITH THIS SYSTEM. AHEAD OF THE APPROACHING SYSTEM THIS MORNING...THE AREA HAS BEGUN TO SEE A FEW SHOWERS DEVELOP EARLY THIS MORNING...WHICH SHOULD INCREASE OVER THE NEXT COUPLE OF HOURS. CLOUD TOPS HAVE BEEN COOLING OVER WESTERN LA AND AS AN UPPER DISTURBANCE MOVES IN. WITH MOISTURE INCREASING OVER THE AREA...WILL PROBABLY START TO SEE DECENT DEVELOPMENT OVER THE CWFA BEFORE DAYBREAK. MOST OF THIS ACTIVITY WILL BE SHOWERS EARLY...BUT WITH YESTERDAY EVENINGS 00Z JAN SOUNDING SHOWING STEEP MID LEVEL LAPSE RATES...CAN NOT RULE OUT STORMS BECOMING STRONG IF THEY CAN GET THROUGH THE CAP...ESPECIALLY BY AROUND DAYBREAK. THE MAIN THREAT WITH ANY STORMS THAT DEVELOP IN THIS TIME PERIOD WILL BE HAIL. ACTIVITY IS EXPECTED TO CONTINUE ACROSS THE AREA AHEAD OF THE FRONT. THE FRONT LOOKS AS IF IT SHOULD REACH THE MISSISSIPPI RIVER BY AROUND MID MORNING TO LUNCHTIME TODAY. IT SHOULD REACHING THE NATCHEZ TRACE CORRIDOR BETWEEN 2-6PM AND LEAVE THE CWFA BY AROUND MIDNIGHT. THERE STILL APPEARS TO BE A DECENT RISK OF SEVERE STORM DEVELOPMENT WITH THIS SYSTEM TODAY...ESPECIALLY FROM AROUND 10 AM TO 7 PM THIS EVENING. THE ENTIRE AREA WILL HAVE A SHOT AT SEEING STRONG TO SEVERE STORMS. HOWEVER...PLACES AROUND THE NATCHEZ TRACE CORRIDOR AND SOUTHEAST OF THIS AREA WILL SEE THE BEST CHANCE FOR SEVERE WEATHER. THERE WILL BE DECENT SHEAR OVER THE AREA. 0-3 KM HELICITY SHOULD BE BETWEEN 250-350 M2/S2. 0-6 KM BULK SHEAR AVERAGES BETWEEN 40-50KTS...MAINLY OVER THE SOUTHEAST AND EAST CENTRAL PART OF THE CWFA. 0-1 KM SHEAR LOOKS TO BE 30-35 KT. MOISTURE HAS BEEN INCREASING OVER THE CWFA AT A DECENT RATE THIS MORNING. HBG IS ALREADY SEEING DEW POINTS IN THE MIDDLE 60S...AND JAN AND MEI ARE TOPPING 60F THIS MORNING. WITH THE WARM FRONT SLOWLY DRIFTING NORTH THIS MORNING EXPECT MOISTURE TO CONTINUE TO INCREASE OVER THE AREA. SO WITH MORE OF A MOISTURE INCREASE THAN WE HAVE SEEN WITH PREVIOUS EVENTS...INSTABILITY SHOULD NOT BE A BIG PROBLEM WITH MLCAPES AROUND 700-1000 J/KG. MID LEVEL LAPSE RATES SHOULD BE DECENT AS WELL WITH 6-7 C/KM EXPECTED. ONE LIMITING FACTOR MAY BE MARGINAL SURFACE PRESSURES...WHICH SHOULD BE BETWEEN 1008-1010MB DURING THE EVENT. BUT WITH ALL OTHER FACTORS IN PLAY...DO NOT EXPECT IT TO LIMIT ACTIVITY MUCH. EXPECT WITH THIS SYSTEM TO SEE ALL SEVERE WEATHER MODES POSSIBLE...WITH INDIVIDUAL CELLS EXPECTED THROUGH MOST OF THE EVENT AND THEN DEVELOPING INTO A LINE AS IT APPROACHES THE EASTERN FRINGES OF THE AREA. EXPECT THE SEVERE WEATHER RISK TO BEGIN TO DIE DOWN A COUPLE HOURS AFTER SUNSET AS THE SYSTEM MOVES TO THE EAST. ONE MORE THING TO MENTION FOR TODAY IS THAT WINDS WILL BE GUSTY WITH THIS SYSTEM. AT THIS TIME IT LOOKS AS IF THEY WILL FALL JUST SHY OF LAKE WIND ADVISORY CRITERIA...SO WILL NOT BE ISSUING ANYTHING THIS MORNING. HIGH PRESSURE WILL QUICKLY BUILD IN BEHIND THIS SYSTEM AND BRING COOLER AND DRIER TEMPERATURES TO THE AREA. THIS SHOULD GIVE A RATHER DRY FORECAST FOR BEYOND MIDNIGHT TONIGHT THROUGH THE REMAINDER OF THE SHORT TERM. MAV GUI THROUGH THE SHORT TERM GAVE REASONABLE TEMPERATURES. THE ONLY CHANGE WAS TO LOWER LOWS IN THE EXTREME NORTHWEST FOR TONIGHT AS SKIES WILL BE CLEARING AND WINDS WILL BE WEAKENING BY MORNING. THIS WILL COMBINE WITH A COOLER AIRMASS BEGINNING TO BE FILTERED INTO THE REGION. OTHERWISE PRETTY MUCH REMAINED WITH GUI TEMPS. /14/ .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ANOTHER WEAK PACIFIC SURFACE HIGH(1018MB) CROSSES THE CWFA FRIDAY NIGHT AND SATURDAY MORNING BEFORE A DIGGING UPPER TROUGH IN THE OZARKS APPROACHES. STRONGEST TROUGH APPEARS ON THE ECMWF WHICH TRIES TO SQUEEZE OUT A FEW SPRINKLES/COLD LIGHT RAIN SATURDAY NIGHT WHEN TEMPS DIPPING TO REACH THE MID-UPPER 30S. EXPECT MOST ELEVATED PRECIP WILL EVAPORATE BEFORE REACHING THE SURFACE AS ALL LAYERS BELOW 850MB PROGGED TO BE DRY AND REMAIN ABOVE FREEZING. WILL NEED TO KEEP A WATCH ON OUR NRN PORTIONS FOR MODEL CHANGES. THEN MORE DRY AIR FOLLOWS ON SUNDAY AND COMES WITH A MORE CONTINENTAL SURFACE HIGH(1026MB) AND THIS SHOULD USHER IN A NEAR CLIMATOLOGY TEMPERATURE REGIME FOR THE FIRST HALF OF NEXT WEEK(REINFORCED MONDAY NIGHT BY A QUICK MOVING DRY FRONT FROM THE NRN PLAINS). ALTHOUGH THERE IS PRETTY GOOD MODEL AGREEMENT ON A STRONGER COLD PUSH OF POLAR AIR LATE NEXT WEEK...THE STRENGTH OF THE DELIVERY SYSTEM FOR THE COLD AIR VARIES QUITE A BIT. THE ECMWF DEVELOPS A RATHER STRONG SRN STREAM PIECE OF ENERGY TO DEEPEN A SHARP TROUGH MORE THAN THE GFS AND ENSEMBLE MEANS WHICH DEPICT A MUCH BROADER/COLDER ERN CONUS TROUGHING AXIS. ALL MODEL SOLUTIONS GENERALLY BRING THE DECENT RAIN CHANCE/ISOLATED TSRA THROUGH THE AREA WEDNESDAY NIGHT/EARLY THURSDAY. WILL LEAN TOWARD THE ENSEMBLE MEAN PATTERN FOR BEYOND DAY 6 AND KEEP TEMPS/POPS CLOSER TO THE ENSEMBLE MOS MEANS WHICH AVERAGE A FEW DEGREES BELOW THE OPERATIONAL GFS./40/ && .AVIATION...A STRONG STORM SYSTEM IS EXPECTED TO MOVE INTO THE REGION TODAY. A DECENT MOISTURE INCREASE OVER THE AREA COMBINED WITH DECENT WINDS HAVE ALLOWED FOR LOW LEVEL CLOUDS WITH CEILINGS BELOW 1000FT HAVE DEVELOPED. THIS SHOULD CONTINUE THROUGH THE EARLY MORNING AND INTO THE MID MORNING. SHOWERS AND THUNDERSTORMS WILL ALSO BEGIN TO DEVELOP OVER THE AREA WITHIN THE NEXT SEVERAL HOURS...AND BECOME MORE NUMEROUS BY AROUND DAYBREAK OVER THE AREA. CEILINGS WILL IMPROVE SLIGHTLY AFTER DAYBREAK...BUT SHOULD STILL REMAIN IN THE MVFR TO PERIODS OF IFR CATEGORY RANGE. A FEW SITES MAY ALSO SEE PERIODS OF 3-5SM PATCHY FOG THROUGH AROUND DAYBREAK AS WELL...BUT SHOULD NOT POSE A BIG PROBLEM. THROUGH MUCH OF THE DAY SITES WILL HAVE THE POSSIBILITY OF SEEING PERIODS OF IFR TO LIFR FROM HEAVY DOWNPOURS. THIS WILL BE ESPECIALLY TRUE FOR SITES ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. CONDITIONS WILL BEGIN TO IMPROVE THIS EVENING FROM THE NORTHWEST TO SOUTHEAST. GLH AND GWO WILL BEGIN TO SEE CEILINGS LIFT BETWEEN 6-9PM. HBG...THE LAST TO IMPROVE...SHOULD SEE CONDITIONS IMPROVE BY DAYBREAK FRIDAY. /14/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 75 39 56 34 / 99 48 4 2 MERIDIAN 75 41 59 32 / 100 79 4 3 VICKSBURG 72 40 56 36 / 72 32 4 2 HATTIESBURG 77 45 60 36 / 99 82 6 1 NATCHEZ 75 41 58 37 / 80 41 5 2 GREENVILLE 69 37 53 34 / 69 13 4 1 GREENWOOD 66 37 54 34 / 84 27 4 2 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 14
Hazardous weather outlook, Jan 10, 3:46 AM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 346 AM CST THU JAN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 346 AM CST THU JAN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION FROM EARLY TO MID MORNING AS A STRONG STORM SYSTEM APPROACHES AND A WARM FRONT LIFTS NORTH THROUGH THE REGION. A FEW STORMS MAY BE ABLE TO PRODUCE SMALL HAIL. THE RISK FOR ANY SEVERE STORMS WILL REMAIN SOMEWHAT LOW UNTIL AROUND DAYBREAK ALONG AND WEST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE WHEN LEVELS OF LIFT...INSTABILITY AND SHEAR SHOULD BEGIN INCREASING DRAMATICALLY. SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS WILL BE POSSIBLE AS A STRONG UPPER DISTURBANCE AND COLD FRONT DEVELOP OVER THE PLAINS AND SWING THROUGH THE REGION DURING THE AFTERNOON AND EVENING. MOIST AND UNSTABLE AIR HAS BEGUN TO LIFT INTO THE AREA. AREAS ALONG AND EAST OF A NATCHEZ TO GRENADA LINE WILL BE UNDER THE MAIN RISK...WITH LOCATIONS ACROSS EAST CENTRAL MISSISSIPPI UNDER AN ENHANCED RISK FOR SEEING SEVERE STORMS. THE MAIN TIME FRAME LOOKS TO BE BETWEEN 9 AM AND 7 PM...WITH AREAS ACROSS THE EAST MOST PRONE TO SEVERE WEATHER BETWEEN 1 PM AND 7 PM. DISCRETE SUPERCELL STORMS MAY BE POSSIBLE DURING THE FIRST HALF OF THE EVENT. ACTIVITY SHOULD BEGIN TO EVOLVE INTO A LINE OF STORMS DURING THE AFTERNOON HOURS OVER AREAS EAST OF THE NATCHEZ TRACE CORRIDOR. IN ADDITION TO THE SEVERE WEATHER POTENTIAL...LOCALLY HEAVY RAIN WILL BE POSSIBLE AS STORMS MAY REPEATEDLY MOVE OVER THE SAME AREA. THIS WILL MAINLY BE OVER THE EASTERN HALF OF THE AREA WHERE 1 TO 2 INCHES WITH LOCALIZED AREAS OF 2 TO 4 INCHES OF RAINFALL MAY BE SEEN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED TODAY. OTHERWISE...IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 14
In the hours before
Special weather statement, Jan 10, 8:31 AM CST, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 831 AM CST THU JAN 10 2008 LAZ008-009-MSZ034-040-041-101500- WEST CARROLL LA-EAST CARROLL LA-WASHINGTON MS-SHARKEY MS-ISSAQUENA MS- 831 AM CST THU JAN 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS LOCATED 7 MILES SOUTH OF OAK GROVE AT 831 AM CST...MOVING NORTHEAST AT 65 MPH. DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM. THIS STORMS IS CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS. PEOPLE IN EAST CARROLL...ISSAQUENA...SHARKEY...WASHINGTON AND WEST CARROLL PARISHES...INCLUDING THE CITY OF LAKE PROVIDENCE...SHOULD MONITOR THIS STORM CLOSELY. MRM
Special weather statement, Jan 10, 8:34 AM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 834 AM CST THU JAN 10 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 102000- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 834 AM CST THU JAN 10 2008 ...SEVERE WEATHER INCLUDING THE POSSIBILITY OF TORNADOES EXPECTED ACROSS THE REGION TODAY... A WARM FRONT WHICH HAS MOVED NORTH INTO THE ARKLAMISS REGION THIS MORNING HAS ALLOWED FOR MOISTURE AND INSTABILITY TO INCREASE AHEAD OF AN APPROACHING COLD FRONT. AS THE FRONT MOVES THROUGH THE REGION...IT WILL BRING SEVERE WEATHER TO THE AREA FROM MID MORNING THROUGH THE EVENING HOURS. THE MAIN AREA OF CONCERN WILL BE AREAS ALONG AND EAST OF A GRENADA TO VICKSBURG TO NATCHEZ LINE. AN EVEN GREATER RISK WILL EXIST OVER THE EAST CENTRAL MISSISSIPPI THIS AFTERNOON. THE RISK FOR SEVERE WEATHER WILL INCREASE BY MID MORNING AND LAST THROUGH THE AFTERNOON...MAINLY BETWEEN THE HOURS OF 10 AM AND 7 PM. AS THE FRONT APPROACHES...INDIVIDUAL CELLS WILL DEVELOP AHEAD OF THE FRONT. THIS WILL POSE THE RISK FOR STRONG WINDS...HAIL...AND TORNADOES FOR MID MORNING THROUGH THE EARLY AFTERNOON. STORMS ARE EXPECTED TO EVOLVE INTO A LINE OVER EASTERN MISSISSIPPI BY THE MID TO LATE AFTERNOON. THE PRIMARY RISK AT THIS POINT WILL BE DAMAGING WINDS AND TORNADOES. THE RISK FOR SEVERE WEATHER SHOULD BEGIN TO DIMINISH BY THE LATE EVENING HOURS AS THE COLD FRONT SHIFTS TO THE EAST OF THE AREA. 14
Special weather statement, Jan 10, 10:31 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1031 AM CST THU JAN 10 2008 MSZ019-025-101715- SUNFLOWER MS-LEFLORE MS- 1031 AM CST THU JAN 10 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 12 MILES WEST OF SUNFLOWER AT 1031 AM CST...MOVING NORTHEAST AT 55 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN LEFLORE AND SUNFLOWER COUNTIES...INCLUDING THE CITY OF RULEVILLE...SHOULD MONITOR THIS STORM CLOSELY. BANNAN
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 10:15 AM CST | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jan 10, 10:43 AM CST | Severe Thunderstorm Warning | JAN | Sharkey, Yazoo | 62 min |
| Jan 10, 11:06 AM CST | Tornado Warning | JAN | Yazoo | 54 min |
| Jan 10, 11:11 AM CST | Tornado Warning | JAN | Copiah, Lincoln | 64 min |
| Jan 10, 11:18 AM CST | Severe Thunderstorm Warning | JAN | Warren | 27 min |
| Jan 10, 11:24 AM CST | Tornado Warning | JAN | Copiah, Hinds | 66 min |
| Jan 10, 11:29 AM CST | Tornado Warning | JAN | Claiborne | 14 min |
| Jan 10, 11:41 AM CST | Tornado Warning | JAN | Attala, Holmes, Leake, Madison | 64 min |
| Jan 10, 11:44 AM CST | Tornado Warning | JAN | Simpson | 46 min |
| Jan 10, 11:52 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 53 min |
| Jan 10, 11:55 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 80 min |
| Jan 10, 12:06 PM CST | Tornado Warning | JAN | Hinds, Madison, Rankin | 54 min |
| Jan 10, 12:15 PM CST | Tornado Warning | JAN | Rankin, Simpson, Smith | 45 min |
| Jan 10, 12:26 PM CST | Tornado Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 49 min |
| Jan 10, 12:40 PM CST | Tornado Warning | JAN | Marion | 50 min |
| Jan 10, 12:49 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 41 min |
| Jan 10, 12:50 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 55 min |
| Jan 10, 12:50 PM CST | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 55 min |
| Jan 10, 12:58 PM CST | Tornado Warning | JAN | Oktibbeha | 47 min |
| Jan 10, 1:06 PM CST | Tornado Warning | JAN | Covington, Jones | 39 min |
| Jan 10, 1:18 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 42 min |
| Jan 10, 1:22 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 38 min |
| Jan 10, 1:22 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence | 53 min |
| Jan 10, 1:23 PM CST | Severe Thunderstorm Warning | JAN | Rankin | 52 min |
| Jan 10, 1:30 PM CST | Tornado Warning | JAN | Leake, Neshoba, Winston | 39 min |
| Jan 10, 1:31 PM CST | Tornado Warning | JAN | Covington, Lamar, Marion | 44 min |
| Jan 10, 1:32 PM CST | Tornado Warning | JAN | Clay, Lowndes | 43 min |
| Jan 10, 1:38 PM CST | Tornado Warning | JAN | Rankin | 38 min |
| Jan 10, 1:43 PM CST | Tornado Warning | JAN | Forrest, Lamar | 62 min |
| Jan 10, 1:51 PM CST | Tornado Warning | JAN | Covington, Forrest, Jones, Lamar | 54 min |
| Jan 10, 1:55 PM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 50 min |
| Jan 10, 1:59 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 46 min |
| Jan 10, 2:12 PM CST | Tornado Warning | JAN | Lowndes | 22 min |
| Jan 10, 2:25 PM CST | Tornado Warning | JAN | Jefferson Davis, Lawrence, Marion | 35 min |
| Jan 10, 2:27 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 48 min |
| Jan 10, 2:32 PM CST | Tornado Warning | JAN | Noxubee | 43 min |
| Jan 10, 2:39 PM CST | Tornado Warning | JAN | Jones | 36 min |
| Jan 10, 2:40 PM CST | Tornado Warning | JAN | Covington, Jasper, Jones, Smith | 35 min |
| Jan 10, 2:44 PM CST | Tornado Warning | JAN | Clarke | 46 min |
| Jan 10, 2:49 PM CST | Tornado Warning | JAN | Jones | 26 min |
| Jan 10, 2:58 PM CST | Tornado Warning | JAN | Covington, Jefferson Davis, Jones | 47 min |
| Jan 10, 3:15 PM CST | Severe Thunderstorm Warning | JAN | Marion | 15 min |
| Jan 10, 3:18 PM CST | Severe Thunderstorm Warning | JAN | Covington, Jasper, Jones, Smith | 42 min |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:44 PM CST | Flash Flood Warning | JAN | Covington, Jones | 2 hr |
| Jan 10, 3:45 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Jan 10, 3:50 PM CST | Severe Thunderstorm Warning | JAN | Clarke | 40 min |
| Jan 10, 4:05 PM CST | Tornado Warning | JAN | Clarke | 25 min |
| Jan 10, 4:06 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 20 min |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.